It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-07-2007, 04:39 PM   #1
Junior Member
(male)
 
Join Date: Apr 2007
Location: Atlanta, Georgia, U.S,
Posts: 13
johnny4 HB User
Withdrawal symptoms when reducing MS Contin?

I currently have been taking 3 30 mg ms contin tablets every 8 hours for pain from a ruputured cervical disc but I am so sedated and really have very litttle pain so I asked my doctor if I could reduce my dosage. He has really been cold and indifferent to me lately (never looks me in the eye) and he said "sure" and he gava me a prescribtion for ms contin 15 mg talbets with no step down plan on how to reduce my dosage. I have been on my current dosage for almost two years . Last night was my first night to reduce the dosage. I took a 15 mg tablet at bedtime instead of the normal 30 mg tablet. I woke up with some pain, not too much, and some withdrawal, but not too bad. I do fear stepping it down anymore for a week and maybe each week step it down by 15 mg if my plan. Not sure if I will be able to handle the pain if I eventually reduce by half but I have to try something. I lost my job of 20 years due to the effects of the ms contin. I am in the process of trying to find a new doctor who cares. Would appreciate any advice/experience anyone has regarding withdrawal from this drug. I read one post that it is rough. Thanks to all.

Johnny

 
Old 08-07-2007, 08:29 PM   #2
Senior Veteran
(male)
 
Join Date: Jun 2004
Posts: 858
madhatter HB User
Re: Withdrawal symptoms when reducing MS Contin?

First off! Good for you!!! You would think your doc. would be happy for you that you want to be lowered on your meds.! I can say this! It will be really really easy for you to find a doctor who will help you get off of your meds. Its hard to find an understanding doc. I'm wondering,would the doc. you have now,put you back on your reg. dose,if you think you made the decision to get lowered was prematurely?

 
Sponsors Lightbulb
   
Old 08-07-2007, 08:48 PM   #3
Senior Veteran
(male)
 
Join Date: Jun 2003
Posts: 3,458
Shoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB User
Re: Withdrawal symptoms when reducing MS Contin?

Hey Jounny, Like MH said, good for you. There is nothing wrong with checking to see where you are pan wise from time to time and if you do it slow enough and gradually enough, you willeither find you can step down to a certain point and the no more or continue to step down. Once you reach 15 mgs 3 times a day and there is no rush to get there, 3-4 weeks is great, you can probably switch to something as simple as a short acting med like Norco 10 or 5 mg percs and continue on in small increments. It's normal for pain to increase, to expereince depression, but if you can control the nausea and shakes you have half the battle won. Very few docs really spend a lot of time discontinueing meds or working closely with patients, they have all their owther ones screaming how they can't live without an increase which puts you desire to decrease on the back burner as far as his help goes.

The one chang I would make is to try to use your nightime dose as the last dose you decrease, you need to sleep and the more you get the better off you would be. I would start with the mid day dose, wait a week then the morning and then the evening, but that's just my opinion and my pain patterns through the day.

Good luck Dave

 
Old 08-09-2007, 03:17 PM   #4
Junior Member
(male)
 
Join Date: Apr 2007
Location: Atlanta, Georgia, U.S,
Posts: 13
johnny4 HB User
Re: Withdrawal symptoms when reducing MS Contin?

Thank you Dave! For encouragement and insight!

 
Old 08-09-2007, 03:19 PM   #5
Junior Member
(male)
 
Join Date: Apr 2007
Location: Atlanta, Georgia, U.S,
Posts: 13
johnny4 HB User
Re: Withdrawal symptoms when reducing MS Contin?

Thank you Manhatter!! And yes, he will allow me to go back up if need be. I asked him about it when I requested the lower dosage.

God bless.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Herbs & vitamins for withdrawal symptoms from Zoloft 100mg rachae1 Depression 6 05-03-2009 05:52 PM
ms contin vs statex withdrawal redblurb Addiction & Recovery 0 07-31-2008 11:29 AM
Venlafaxine/Effexor Withdrawal SycamoreLeaf Depression 7 09-17-2007 07:26 PM
Effexor Withdrawal Tips - Do's and Don'ts Sandalla Depression 725 07-09-2005 10:18 AM
Lamotta - ANYONE??? Zoloft withdrawal suggestions??? cjFTWORTH Lyme Disease 6 05-24-2005 11:25 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tortoisegirl (159), gmak (156), Shoreline (151), BB07 (92), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!